Left sided pain only - started 3 months after tubal ligation
Hi. I was wondering if anyone has experienced problems after a tubal ligation.
I am 36 years old and had tubal ligation/cauterizatiion via laparoscopy about a year and a half ago. I have never had many problems with cramping or heavy periods, etc., but have had previous ovarian cysts. Everything went well with the operation, until about 3 months post op. I started experiencing severe pain on the left side where my ovary is right before and especially the first 1-3 days of my period. The pain gets so bad that I get nauseated and can feel it down my thigh.
I have since seen my gyno about the problems, but saw the nurse practitioner. She said it was an over production of prostaglandins in my uterus causing cramping and prescribed meds. They seemed to help a bit, but it just doesn't make sense to me bc it is right where my ovary is and how could my uterus only cramp on one side?
I finally saw the actual gyn (I have to go for paps 3-4 times a year bc I had cancer in situ of the cervix). He seemed a bit more concerned about the pain, but examined me and said that my ovaries felt normal. So, nothing was done.
I was wondering if anyone esle had probllems after their tubal and/or had this type of pain. My sister is a nurse and worked for a OB/GYN. She said it sounds like endometriosis since it is associated with my period. Or could it be scarring/adhesions? I also feel pain and pressure when I have a bowel movement.
I am not sure how to procede. Do I go back to my doc and insist on more testing? if so, what other tests can he do?
Oh, I also have spotting between periods and sometimes after sex. I have had many cat scans in the past years for other isssues related to my back and gasto system and they have never mentioned abnormal reults. I also recently had a vaginal ultrasound and everything was fine.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.